MAUDE Adverse Event Report: LIVANOVA CANADA CORP. CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE

LIVANOVA CANADA CORP. CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE
Model Number CNA21
Medical Device Problem Code Perivalvular Leak (1457)
Health Effect - Clinical Codes Aortic Insufficiency (1715); Low Cardiac Output (2501)
Date of Event 09/19/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturing and material records for the crown prt aortic pericardial heart valve, model # cna21, s/n # (b)(4), as they pertain to the reported event, were retrieved and reviewed by quality engineering at livanova (b)(4).The results confirmed that this valve satisfied all material, visual, and performance standards required for a crown prt aortic pericardial heart valve at the time of manufacture and release.Device remains implanted.
 
Event or Problem Description
The manufacturer was informed on this event through the sure avr database.On (b)(6) 2016, a patient received a crown valve model cna21 through median sternotomy.During the same procedure, a mitral valve replacement and a tricuspid valve repair were also performed.The manufacturer was informed that on (b)(6) 2016, the following adverse event occurred: non structural dysfunction/paravalvular leak 3+.On (b)(6) 2016, a re-intervention (suture of the leak) was performed and the device was not explanted.The patient experienced also haemodynamic instability due to paravalvular leak/low cardiac output syndrome on (b)(6) 2016, reportedly resolved after the paravalvular leak was re-operated.The patient was discharged on (b)(6) 2016 with a good device functionality (mean gradient was 8mmhg, no perivalvular/central leak).Per additional information received, there are no reported factors related to the patient's anatomy or to the malfunction of the prosthesis that caused / contributed to the event of pvl.No other causes have been identified.Up to (b)(6) 2016, the postoperative course had initially been regular.On day (b)(6) 2016, the patient had complete atrioventricular block, dobutamine started with rhythm recovery.A respiratory and haemodynamic decline (probable pulmonary edema) subsequently took place on (b)(6) 2016, with the need for adrenaline infusion followed by an ultrasound diagnosis.The last echocardiogram available dates back to 2016 after the correction of the leak and from what was available there were no further cardiovascular events.
 
Additional Manufacturer Narrative
Based on the medical judgment received at the time of follow up, the root cause of the perivalvular leak was not traced to a malfunction of the prosthesis.Furthermore, the device was not explanted at the time of the re-intervention (suture of the leak), and a good functionality was reported at discharge with no further cardiovascular events reported afterwards.As such, based on the information available, the root cause of the reported event can be reasonably traced to the procedure and not to the device.

Brand Name
CROWN PRT PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
LIVANOVA CANADA CORP.
5005 north fraser way
burnaby, bc
MDR Report Key11211097
Report Number3004478276-2021-00118
Device Sequence Number17017782
Product Code LWR
UDI-Device Identifier00896208000511
UDI-Public(01)00896208000511(240)CNA21(17)210228
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model NumberCNA21
Device Catalogue NumberCNA21
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/22/2020
Supplement Date Received by Manufacturer03/23/2021
Initial Report FDA Received Date01/21/2021
Supplement Report FDA Received Date03/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age80 YR
Patient Weight60